A few months ago I noticed what appeared to be a bulging vein on the ventral and lateral right side of the head of my penis during an erection. When my penis was flacid it went away and when erect it came back. Well after a day or two it was gone even when erect. 2 days ago I awoke with an erection and it was back. By that evening it was gone again but yesterday morning it was back again and has not gone away now. I went to the PA in my urologists office and he looked at it and said that it is just a superficial vein in my penis head and that it is just a normal variation. I asked if it would go away with time he said no it is just a vein and it will not likely. I just do not understand why it went away a few months ago and would not this time. Is there anything I can do to help it go away? I am a very thin guy and veins are visible in multiple places on my body, but this one never was before. Would anti-inflammatories help or a topical. Could taking aspirin or ibuprofen help. It is not painful.
Thanks for your help.
Veins in the penis are constant in that they are either there or they are not. Why the one that concerns your should come and go is not clear. Maybe it is related to the extent of your sexual excitement and has only recently come to your attention. Also, have you been losing weight and thereby making the veins more obvious? One can develop a hard, non-painful inflammation of the lymph channels behind the head of the penis, but this is a raised firm smooth structure that parallels and is just behind the head. It goes away by itself and is more obvious with an erection. There is really no specific treatment for either situation. The veins do not go away and the lymphangitis will go away with and without treatment. Anti-inflammatories such as ibuprofen may make this resolve faster, but are not necessary. What you are describing does not physically affect your penis.
I am reassured by your visit to a urologist that there is nothing serious happening.
I have a larger than normal looking vein / vessel on the top of my penis that looks blocked. It is about the size of a straw and comes from the center of my abdomen along the top of the shaft. This vein / vessel then follows the shaft towards the head about 1". It then makes a curve back towards the abdomen while flacid. When hard or when I apply pressure this vein / vessel gets huge and ridgid, it then turns to the right side of my penis towards the bottom as well as the top. Kinda makes a "Y" .... It almost looks like it has a twist or that maybe the two veins that make the "Y" are too small to releave the pressure of the large vein / vessel that I am trying to describe. I'm not sure exactly how long i've had this but, I showed my GP about 6 months ago. He said it was very large and didn't think it was anything to worry about. The reason I went to my GP. was because I noticed a lump at my left testical. Not on the actual testical but, near the bottom. My GP. said it was the epididymis and was common. I also noticed a fluttering / vibration feeling in my penis for the first time a few days ago. I am now constantly looking up vein issues in the penis area, if I come across anything that relates to yours I will send it your way, please do the same for me.
Thanks for your answers Dr. Liroff. Is it possible any of this vein issue could be related to prostatits. I have had chronic prostatits for 5 years. I am currently getting pain in my left side (mild) and sometime left testicle likeI have when my prostatitis flares up and stress in my life has been up lately which usually flares it. THe vein does seem to decrease in length/size when I relax at home during the day, but is up agin when I wake up or after a day at work. I wake up often erect and think that has something to do with it at night. I know an inflamed prostate can cause all sorts of odd signs and many nerves and vessels pass by it. Can it cause a pressure change to this vein and make it more visible. IT also goes down for a while after I take a warm bath for 10-15 minutes as often helps my prostatitis isues. THanks forany further thought.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.